Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Normal functions and a class of associated boundary functions

  • 32 Accesses

  • 2 Citations


Letμ′ be the family of non-empty closed subsets of the Riemann sphere and Λ the family of continuous curves λ with values in the unit disk and lim t→1 |λ(t)|=1. A meromorphic functionf in |z|<1 induces a mapping\(\hat f\) from Λ intoμ′ by setting\(\hat f\left( \lambda \right)\) equal to the cluster set off on λ. The authors show that if\(\hat f\) is continuous then existence of an asymptotic value ate implies the existence of an angular limit. Further if the spherical derivative off iso(1/(1−|z|)) then\(\hat f\) is constant on every open disk in the space Λ.

This is a preview of subscription content, log in to check access.


  1. 1.

    F. Bagemihl,Horocyclic boundary properties of meromorphic functions, Ann. Acad. Scient. Fenn, A-1 (385) (1966), 1–18.

  2. 2.

    F. Bagemihl and W. Seidel,Behavior of meromorphic functions on boundary paths with applications to normal functions, Arch. Math.11 (1960), 263–269.

  3. 3.

    E. Hille,Analytic Function Theory, Vol. II, 1963.

  4. 4.

    C. Kuratowski, Topologie, Vol. II. Monografie Matematyczne, Warszawa, 1961.

  5. 5.

    P. Lappan,Thesis, Notre Dame, 1963.

  6. 6.

    O. Lehto and K. I. Virtanen,Boundary behavior and normal meromorphic functions, Acta Math.97 (1957), 47–65.

  7. 7.

    P. Lappan and D. C. Rung,Normal functions and non-tangential boundary arcs, Canadian J. Math.18 (1966), 256–264.

  8. 8.

    D. C. Rung,Boundary behavior of, normal functions defined in the unit disk, Michigan Math. J.10 (1963), 43–51.

  9. 9.

    D. C. Rung,The order of certain classes of functions defined in the unit disk. Nagoya Math. J.26 (1966), 39–52.

  10. 10.

    W. Seidel and J. L. Walsh,On the derivatives of functions analytic in the unit circle and their radii of univalence and of p-valence, Trans. Amer. Math. Soc.52 (1942), 128–216.

Download references

Author information

Correspondence to J. A. Cima.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Cima, J.A., Rung, D.C. Normal functions and a class of associated boundary functions. Israel J. Math. 4, 119–126 (1966). https://doi.org/10.1007/BF02937456

Download citation


  • Normal Function
  • Unit Disk
  • Meromorphic Function
  • Jordan Curve
  • Riemann Sphere